Google+
Call 800-654-0987 to speak with a addiction treatment counselor.

What Does Heroin Effects Feel Like?

Heroin effects can be extremely painful and uncomfortable. Knowing what options you have, can save your life!

Heroin causes changes to the users thoughts, feeling and sensations while they are high on the drug. Since most users that start taking the drug are already experiencing intense amounts of depression, anxiety and pain, they may choose to take the drug to escape these problems. For some users, the heroin effects are awful, while others find a great deal of pleasure during the high stage.  The people who find the experience to be an awful experience, usually will never consume the drug again due to the problems, feelings and symptoms that can appear.

Pain Relief

For the first few uses, the heroin effect for pain relief is very effective. This is why many people tend to keep using the drug, so they can continue to feel relief from physical or emotional pain they are experiencing.  As the person takes the drug more and more, the amount of heroin will need to be increased to get the same pain relief. Thus making addiction more likely and other harmful heroin effects to take place.

Cycles of Hyperactivity

Effects of heroin usage

Heroin effects can be awful!

When a person is high on heroin, they may experience sudden cycles of hyperactivity and alertness, then suddenly nodding off. It is common for a person using the drug to have many of these sudden cycles in one dose of heroin. When a person becomes very active, their body will be in fast mode. They may want to do fast activities like sports, cleaning the house or doing other physical activity at a extremely fast pace.

Unpleasant Feelings

For most users, heroin is extremely unpleasant for the first couple times of use. If they continue to use the drug, their body will start to adapt to the feeling and they start to become numb to the experience. Most first time users will experience some unpleasant heroin effects immediately. Vomiting and nausea are the most common effects that the person may experience.

Overdose Heroin Effects

It is very easy for a person to overdose on heroin. The effects that overdosing can cause are serious and can be fatal. The risk of overdose doesn’t decrease over time with experience users. Heroin tolerance can develop rapidly and overdose can become a problem very quick, as well.  Here are some common overdose heroin effects:

  • Severe stomach cramps
  • Dry mouth
  • Constipation
  • Difficulty breathing
  • Reduced heart rate
  • Confusion
  • Sleepiness

Get Help!

If you or a loved one is having issues with a heroin addiction, there are resources and treatment that you should take advantage of. There are trained professionals that can assist you through the process and get you into a treatment center that will work for you and your addiction. It is important to speak to the specialist about concerns you have about your addiction or needs you want to be addressed.

If heroin overdose has occurred, you need to seek medical attention immediately. Make sure to let the medical staff know of any other drugs or medications you have taken while using heroin. Don’t wait to get the help you need, get the help now!

Resources:

www.drugabuse.gov

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.
Share this article:
Top of article